Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

Quadratic Jordan algebras and cubing operations


Author: Kevin McCrimmon
Journal: Trans. Amer. Math. Soc. 153 (1971), 265-278
MSC: Primary 17.40
MathSciNet review: 0268239
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper we show how the Jordan structure can be derived from the squaring and cubing operations in a quadratic Jordan algebra, and give an alternate axiomatization of unital quadratic Jordan algebras in terms of operator identities involving only a single variable. Using this we define nonunital quadratic Jordan algebras and show they can be imbedded in unital algebras. We show that a noncommutative Jordan algebra $ \mathfrak{A}$ (over an arbitrary ring of scalars) determines a quadratic Jordan algebra $ {\mathfrak{A}^ + }$.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 17.40

Retrieve articles in all journals with MSC: 17.40


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9947-1971-0268239-2
PII: S 0002-9947(1971)0268239-2
Keywords: Jordan algebra, noncommutative Jordan algebra, quadratic Jordan algebra
Article copyright: © Copyright 1971 American Mathematical Society